MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-48
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed the balloon in this catheter had a circumferential rupture and was missing about 3 mm of the balloon piece at its middle region.The catheter shaft was measured to be within specification.Liquid exited properly from the skive hole when we injected liquid through the catheter hub.Surgeon had tested the balloon functionality before use and found it be operational.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our quality control inspector had also performed pull test on a sample of the catheters from this lot number during in-process inspection.All of these units passed the qc requirements and performed as intended when tested to their validated force.Based on our observation of the returned device, it is possible that some anatomical ( calcification or stenosis in the lesion area ) or procedural factors ( use of excessive force to remove the thrombus, overinflation or over-pressurization of balloon ) may have contributed to the balloon rupture.Our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque or overinflated balloon.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.There was no injury to the patient as the result of this incident.Surgeon completed the procedure using a 3f single lumen catheter.
 
Event or Problem Description
During thrombectomy of a popliteal artery using a lemaitre 4f single lumen embolectomy catheter, surgeon inserted the catheter shaft into the patient's artery.When the balloon was inflated at its target location, it immediately ruptured.There was no injury to the patient as the result of this incident.Surgeon completed the procedure using a 3f single lumen catheter.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9433146
Report Number1220948-2019-00162
Device Sequence Number2475302
Product Code DXE
UDI-Device Identifier00840663100491
UDI-Public00840663100491
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2024
Device Catalogue Number1601-48
Device Lot NumberSLC4679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1